Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 19, NWS St. Louis, MO

February 25, 2018Osage County, Missouri

NWS St. Louis, MO issued this river flood warning at Feb 25, 2018, 8:28 AM CST for Osage County, Missouri. It took effect at Feb 26, 2018, 3:16 AM CST. It was in force for 63 hr.

The area

The outline as issued.

The facts

Issued
Feb 25, 2018, 8:28 AM CST (14:28 UTC)
In effect from
Feb 26, 2018, 3:16 AM CST
Expired
Feb 28, 2018, 6:27 PM CST
In force
63 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Osage County, MO

The radar

The St Louis radar (KLSX), 101 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Gasconade River near Rich Fountain (RIFM7). The gauge peaked at 21.62 ft at Feb 27, 2018, 2:00 AM CST.

actionminormoderate1015202502/2502/2602/2702/2803/0103/02
Action stage
18 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06934000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

178 
WGUS43 KLSX 251428
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
828 AM CST Sun Feb 25 2018

...The National Weather Service in St. Louis has issued a Flood 
Warning for the following rivers in Missouri... 

  Gasconade River near Rich Fountain

.This Flood Warning is a result of 1.5 to 3 inches of precipitation the 
past 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC151-261428-
/O.NEW.KLSX.FL.W.0019.180226T0916Z-180301T0027Z/
/RIFM7.1.ER.180226T0916Z.180227T0600Z.180228T0027Z.NO/
828 AM CST Sun Feb 25 2018

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Gasconade River near Rich Fountain
* from late tonight to Wednesday evening.
* At  7:30 AM Sunday the stage was 15.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by Monday morning and 
  crest near 23.0 feet by Tuesday morning. The river is forecast to 
  fall below flood stage by Tuesday night.
* Impact:  At 22.5 feet...Near this height, Missouri State Route K 
  west of Bay will be closed in both directions due to backwater 
  along Second Creek.
* Impact:  At 22.1 feet...House basement along the right bank upstream
  of the gage begins to flood near this height.
* Impact:  At 22.0 feet...At this height County Road 251 north of 
  Fredericksburg is flooded and closed.
* Impact:  At 21.1 feet...Private road under the State Highway 89 
  bridge begins flooding near this height.
* Impact:  At 20.0 feet...FLOOD STAGE.  Right bank overflows.  Also, 
  State Highway D begins flooding near the Cooper Hill Conservation 
  Area.
* Impact:  At 19.5 feet...State Route N north of US Highway 50 and 
  north of Freedom begins flooding near this height.
* Impact:  At 18.7 feet...The trailer court along the right bank 
  downstream from the State Highway 89 bridge begins to flood near 
  this level.
* Impact:  At 17.0 feet...State Route RA at Pointers Creek near the 
  County Road 801 intersection begins flooding near this level.
* Impact:  At 16.0 feet...Brush Creek backs up and private roads begin
  to flood.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     02/26  02/27  02/28  03/01  03/02

Gasconade River
  Rich Fountain   20.0   15.63      20.5   23.0   15.1    9.2    6.9


&&


LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
      3814 9196                       



$$
6 follow-up statements
705 
WGUS83 KLSX 260055
FLSLSX
Flood Statement
National Weather Service St Louis MO
655 PM CST Sun Feb 25 2018

...The Flood Warning continues for the following rivers in 
Missouri...
 
  Gasconade River near Rich Fountain

.This Flood Warning is a result of 3 inches of rainfall the 
past 48 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC151-270055-
/O.EXT.KLSX.FL.W.0019.180226T1430Z-180301T0836Z/
/RIFM7.1.ER.180226T1430Z.180227T1200Z.180228T0836Z.NO/
655 PM CST Sun Feb 25 2018

The Flood Warning continues for
  the Gasconade River near Rich Fountain
* from Monday morning to late Wednesday night.
* At  6:30 PM Sunday the stage was 17.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Impact:  At 22.5 feet...Near this height, Missouri State Route K 
  west of Bay will be closed in both directions due to backwater 
  along Second Creek.
* Impact:  At 22.1 feet...House basement along the right bank upstream
  of the gage begins to flood near this height.
* Impact:  At 22.0 feet...At this height County Road 251 north of 
  Fredericksburg is flooded and closed.
* Impact:  At 21.1 feet...Private road under the State Highway 89 
  bridge begins flooding near this height.
* Impact:  At 20.0 feet...FLOOD STAGE.  Right bank overflows.  Also, 
  State Highway D begins flooding near the Cooper Hill Conservation 
  Area.
* Impact:  At 19.5 feet...State Route N north of US Highway 50 and 
  north of Freedom begins flooding near this height.
* Impact:  At 18.7 feet...The trailer court along the right bank 
  downstream from the State Highway 89 bridge begins to flood near 
  this level.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     02/26  02/27  02/28  03/01  03/02

Gasconade River
  Rich Fountain   20.0   17.18      19.5   23.8   18.7   11.0    7.6


&&


LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
      3814 9196                       



$$
255 
WGUS83 KLSX 262022
FLSLSX
Flood Statement
National Weather Service St Louis MO
222 PM CST Mon Feb 26 2018

...The flood warning continues for the following rivers in 
Missouri...
 
  Gasconade River near Rich Fountain

.This Flood Warning is a result of up to an inch of rainfall the 
past 48 hours and none forecast in the next 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC151-272022-
/O.EXT.KLSX.FL.W.0019.000000T0000Z-180301T0426Z/
/RIFM7.1.ER.180226T1952Z.180227T1200Z.180228T0426Z.NO/
222 PM CST Mon Feb 26 2018

The Flood Warning continues for
  the Gasconade River near Rich Fountain
* until Wednesday evening.
* At  1:30 PM Monday the stage was 19.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast:  The river should crest near 22.5 feet early tomorrow 
  morning and fall below flood stage late Tuesday night.
* Impact:  At 22.5 feet...Near this height, Missouri State Route K 
  west of Bay will be closed in both directions due to backwater 
  along Second Creek.
* Impact:  At 22.1 feet...House basement along the right bank upstream
  of the gage begins to flood near this height.
* Impact:  At 22.0 feet...At this height County Road 251 north of 
  Fredericksburg is flooded and closed.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     02/27  02/28  03/01  03/02  03/03

Gasconade River
  Rich Fountain   20.0   19.92      22.5   17.4   10.6    7.5    6.7


&&


LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
      3814 9196                       



$$
915 
WGUS83 KLSX 270150
FLSLSX
Flood Statement
National Weather Service St Louis MO
750 PM CST Mon Feb 26 2018

...The flood warning continues for the following rivers in 
Missouri...
 
  Gasconade River near Rich Fountain

.This Flood Warning is a result of recent heavy rainfall the previous week.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC151-280150-
/O.EXT.KLSX.FL.W.0019.000000T0000Z-180301T0753Z/
/RIFM7.1.ER.180226T2048Z.180227T1200Z.180228T0753Z.NO/
750 PM CST Mon Feb 26 2018

The Flood Warning continues for
  the Gasconade River near Rich Fountain
* until late Wednesday night.
* At  7:30 PM Monday the stage was 20.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue rising to near 22.5 feet by tomorrow 
  morning, then fall below flood stage early Wednesday morning.
* Impact:  At 22.5 feet...Near this height, Missouri State Route K 
  west of Bay will be closed in both directions due to backwater 
  along Second Creek.
* Impact:  At 22.1 feet...House basement along the right bank upstream
  of the gage begins to flood near this height.
* Impact:  At 22.0 feet...At this height County Road 251 north of 
  Fredericksburg is flooded and closed.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     02/27  02/28  03/01  03/02  03/03

Gasconade River
  Rich Fountain   20.0   20.90      22.5   18.7   11.4    7.3    6.6


&&


LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
      3814 9196                       



$$
812 
WGUS83 KLSX 271342
FLSLSX
Flood Statement
National Weather Service St Louis MO
742 AM CST Tue Feb 27 2018

...The flood warning continues for the following river in 
Missouri...
 
 
  Gasconade River near 
  
      Rich Fountain
  

.This Flood Warning is a result of heavy rainfall across the basin
last week...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC151-281342-
/O.EXT.KLSX.FL.W.0019.000000T0000Z-180301T1648Z/
/RIFM7.1.ER.180226T2048Z.180227T1130Z.180228T1648Z.NO/
742 AM CST Tue Feb 27 2018

The Flood Warning continues for
  The Gasconade River near Rich Fountain
* Until Wednesday morning.
* At 6:30 AM Tuesday the stage was 21.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* The river is currently cresting near 21.6 feet and is forecast
  to fall back below flood stage Wednesday morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     02/28  03/01  03/02  03/03  03/04

Gasconade River
  Rich Fountain   20.0   21.57      20.8   14.1    8.6    6.9    6.4


&&


LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
      3814 9196                       



$$
355 
WGUS83 KLSX 280203
FLSLSX
Flood Statement
National Weather Service St Louis MO
803 PM CST Tue Feb 27 2018

...The flood warning continues for the following rivers in 
Missouri...
 
  Gasconade River near Rich Fountain

.This Flood Warning is a result of heavy rainfall across the basin
last week...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing situation
and issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC151-010203-
/O.EXT.KLSX.FL.W.0019.000000T0000Z-180301T0916Z/
/RIFM7.1.ER.180226T2048Z.180227T1130Z.180228T0916Z.NO/
803 PM CST Tue Feb 27 2018

The Flood Warning continues for
  the Gasconade River near Rich Fountain
* until late Wednesday night.
* At 7:30 PM Tuesday the stage was 21.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by 
  early tomorrow.
* Impact: At 21.1 feet...Private road under the State Highway 89 
  bridge begins flooding near this height.
* Impact: At 20.0 feet...FLOOD STAGE.  Right bank overflows.  Also, 
  State Highway D begins flooding near the Cooper Hill Conservation 
  Area.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     02/28  03/01  03/02  03/03  03/04

Gasconade River
  Rich Fountain   20.0   21.09      19.5   11.1    7.4    6.4    6.2


&&


LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
      3814 9196                       



$$
627 
WGUS83 KLSX 281346
FLSLSX
Flood Statement
National Weather Service St Louis MO
746 AM CST Wed Feb 28 2018

...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Gasconade River near Rich Fountain


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC151-281416-
/O.CAN.KLSX.FL.W.0019.000000T0000Z-180301T0916Z/
/RIFM7.1.ER.180226T2048Z.180227T1130Z.180228T1230Z.NO/
746 AM CST Wed Feb 28 2018

The Flood Warning is cancelled for
  the Gasconade River near Rich Fountain.
* At  7:30 AM Wednesday the stage was 19.3 feet.
* Flood stage is 20.0 feet.
* The river fell below flood stage at  6:30 AM Wednesday.
* The river will continue falling to 12.1 feet by tomorrow morning.
* Impact:  At 19.5 feet...State Route N north of US Highway 50 and 
  north of Freedom begins flooding near this height.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/01  03/02  03/03  03/04  03/05

Gasconade River
  Rich Fountain   20.0   19.27      12.1    8.0    7.1    6.4    6.1


&&


LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
      3814 9196                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Feb 25, 5:40 AM CST, 2 hours 48 minutes earlier.

Area forecast discussion, Feb 25, 5:40 AM CST, 2 hours 48 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
540 AM CST Sun Feb 25 2018

.SHORT TERM...  (Through Late Tonight)
Issued at 250 AM CST Sun Feb 25 2018

Welcome tranquil and dry weather for central and eastern Missouri as
well as central and southern Illinois today and tonight.  A
sprawling high pressure system is building east from the Great
Plains this morning.  Current blustery winds will diminish to 10 to
15 mph by mid morning as the high builds builds into the lower and
middle Mississippi Valley.  The airmass associated with this high
isn't particularly cold...in fact highs today should jump back up
into the 50s across the forecast area under increasingly strong late
February sunshine.  This will be about 5 to 10 degrees above normal.

The surface high will expand eastward into the Ohio Valley tonight,
but the ridge axis will stay entrenched across southern Missouri and
Illinois.  Light wind combined with relatively dry air and only some
thin high clouds should produce good radiational cooling conditions,
particularly for areas south of the I-70 corridor in Missouri and
along and south of I-64 in Illinois where the wind should be flat
calm.  Dewpoint temperatures will be in the mid 20s over most of the
area, but I recent rains will put a damper on the potential full
effect of the radiational cooling and only allow temperatures to
fall into the low to mid 30s for most locations.

Carney

.LONG TERM...  (Monday through Saturday)
Issued at 250 AM CST Sun Feb 25 2018

The period of dry and tranquil weather continues Monday through
Tuesday will above average and warming temperatures. Height rises
aloft are forecast as a low-amplitude ridge builds, occurring in
response to the departure of a weak short wave and in concert
with large scale amplification as an upper trof digs along the
west coast. The onset of south-southwest low level flow and WAA
will be gradual but skies should be relatively cloud-free
supporting a good moderation over temps forecast for today.
Temperatures will continue to warm to well above average levels on
Tuesday as the flow aloft backs to southwesterly in response to
the upstream digging trof, and as low level south-southwest flow
increases strengthening the WAA.

Wet weather in the form of showers and maybe even a rumble of
thunder will return on Tuesday night as a weak impulse traverses the
area in the southwest flow aloft, and as a veering southwesterly LLJ
produces lift and moisture transport into the area. The ECWMF and
GFS came into better agreement with features mid-late week with the
12Z model cycle, but have reversed course with the 00Z cycle and now
show rather significant differences handling the east-northeast
ejection of the western trof through the Plains into the Mid MS
Valley. Fortunately the impacts are not overwhelming on the forecast
of sensible weather. Given the consistency of the GFS and support
from many of the GEFS members, we are leaning towards its solution.
The western upper trof will eject into the Plains Wednesday with the
accompanying surface low moving into south central KS and warm
front lifting through southern MO. I think much of Wednesday will
be void of precipitation given the current model suite solutions,
however there should be a big increase in showers and a few
thunderstorms over western MO heading thru the afternoon in
response to lift via the LLJ and the leading edge of lift
associated with the upper system. The entire system will deepen as
it moves northeast into the MS Valley on Wednesday night bringing
showers and a few thunderstorms to the area. The upper trof and
surface low will continue to move east into the lower Great Lakes
region on Thursday with gusty west-northwest winds in its wake and
possibly some trailing wrap-around showers. Dry weather and
slightly above normal temperatures should then dominate Friday
into Saturday as surface high pressure shifts across the region
and ridging builds aloft.

Glass

&&

.AVIATION...  (For the 12z TAFs through 12z Monday Morning)
Issued at 537 AM CST Sun Feb 25 2018

VFR flight conditions are expected to prevail across the forecast
area through Monday morning as high pressure builds across the
Mississippi Valley. West-southwest wind will diminish through the
day and become light and variable over much of central, east
central and southeast Missouri as well as southern Illinois tonight.

SPECIFICS FOR KSTL:

VFR flight conditions are expected to prevail at Lambert through
Monday morning. West-southwest flow will continue to diminish
through the day, becoming light and variable this evening.

Carney

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     53  36  61  40 /   0   0   0   0
Quincy          48  30  57  37 /   0   0   0   0
Columbia        52  31  61  38 /   0   0   0   0
Jefferson City  53  30  62  38 /   0   0   0   0
Salem           52  33  59  37 /   0   0   0   0
Farmington      56  32  61  37 /   0   0   0   0

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Feb 25, 3:38 AM CST, 4 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
338 AM CST Sun Feb 25 2018

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-260945-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
338 AM CST Sun Feb 25 2018

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a chance of thunderstorms from Tuesday Night through
Wednesday Night.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to provide observed rainfall totals to the
National Weather Service.

Glass

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 9:50 PM CSTAreal Flood WarningLSXCrawford, Iron, Jefferson, Madison, Reynolds, Sainte Genevieve and 2 more12 hr
Feb 25, 8:09 AM CSTRiver Flood WarningLSXFranklin3 days
Feb 25, 8:09 AM CSTRiver Flood WarningLSXFranklin, Jefferson4 days
Feb 25, 8:09 AM CSTRiver Flood WarningLSXJefferson, Saint Louis4 days
Feb 25, 8:09 AM CSTRiver Flood WarningLSXJefferson, Saint Louis4 days
Feb 25, 9:48 AM CSTAreal Flood WarningLSXCrawford, Iron, Madison, Reynolds, Washington9 hr

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.